PEP Issue - Not addressed in archives!
Oct 11, 2010
I had a recent exposure whereby I had drunk protected sex with an unknown partner in a sauna in London. As I took the condom off to replace it (it was slipping) I jokingly said to my partner 'shall I just stick it in' to which he seemed indifferent and then nodded. The problem I have is that I can't remember what happened next (I dont vividly remember having unprotected sex but I can't rule it out either - it would be unlike me to take such a risk). 58 hours after this potential exposure I succumbed to my extreme anxiety and was prescribed PEP Truvada and Kaletra. I've been on it for almost three weeks with a 100% adeherance and no significant side effects however for some reason today I found one of my Truvada pills on the floor of my bedroom out of the bottle - I was travelling last week and counted out how many pills I would need to take with me and I think this one fell on the floor. It would have been there for around a week and a half. When I found it I returned it to the bottle but I'm worried now that because it was out of the bottle for a week and a half it either wont work or it will damage me and as such cause my PEP to fail. I asked at the pharamcy and they said if I new what pill it was (I couldn't tell as I returned it to the bottle) they would replace it but that in their opinion it should be fine to take it as usual and it wont be affected...Would you agree that this pill is fine? I'm freaking out that my PEP regime will now 100% fail and I'll definately get a HIV+ result - PEP was my last chance.
Please advise - it would be greatly appreciated.
Response from Dr. Frascino
I absolutely agree with the pharmacist. One Truvada tablet on the floor for 1.5 weeks will not affect its efficiency whatsoever. I see no need to replace it or worry about PEP failure or personal side effects.
Continue your PEP regimen as prescribed.
Good luck. Be well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.